It is currently Thu Nov 23, 2017 5:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Sun Apr 16, 2017 9:46 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 17, 2017 4:49 pm
Posts: 5
I was on 3 a day for almost 6 years an couple months ago i started to taper to 1 then half then finally a little nibblet. Man jesus christ the 3rd day of no sub was brutal! I had extreme stomach ache,back felt like it was breaking, skin felt like it was melting,an prob sweat half a gallon of sweat a day an zero sleep. I felt bad for about 3 weeks then finally it seemed as a light switch went off in my brain an everything started feeling more vibrant an colorful instead of dull numb feeling subs give. Now i still had wd symptoms an depression but wasnt as bad. Fastfoward to today which makes 2 months an i sweat like a mad man an STILL cant sleep really.. like a octopus in the bed. Sex went from 30mins on subs to just 1 min off them. Any advice on how long before these symptoms go away? Id like to sleep for longer then 3 hours night without aleve pm. I mean i made it this far, but seems like 1 call to the dr an i can feel "normal numb" again.


Top
 Profile  
 
PostPosted: Sun Apr 16, 2017 11:36 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2838
Location: Southwest
Twisted,

A couple of months is not enough time to taper down from 3 (assuming 8 mg doses). It must be done so very slowly. When you say 3, do you mean 24 mg's? If so, you went way too fast. My suggestion is to go back on to the lowest dose possible that makes you feel normal again. Then take your sweet time over a long period. We have lots of posts on how to do it.

A little more information would help. Sorry you're feeling so rotten. There is life after Suboxone. You just need to do it the right way. Tell me if I'm wrong.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Mon Apr 17, 2017 12:51 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Hey twisted

Rule makes good points as always. I might take a guess that you meant 3 mg's though.
Let us know if I'm wrong. (Or right!! :D

The answer to your question is, that it slowly gets better! But it's different for everyone. I know you
don't want to go backwards at this point and neither would I. But as rule suggests, slower is always better

Keep posting. We're all interested in how you do..

Best Wishes,
Godfrey


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Apr 17, 2017 1:27 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 17, 2017 4:49 pm
Posts: 5
It was 24mg a day then i went to whole strip 8mg, half 4mg, 1/4 2mg then just to a little nibblet. I did this over around 4months time span.

Its just after 2 months i thought the sweats, sneezing 50 times a day, restless legs would go away by now


Top
 Profile  
 
PostPosted: Mon Apr 17, 2017 3:06 pm 
Offline
Long Time Member
Long Time Member

Joined: Sun Feb 14, 2016 9:40 pm
Posts: 658
Twisted, Good points from rule and godfrey. Hey -- are you taking anything else? I ask bc we had a recent stopper who learned it was her vape juice that was causing the RLS and insomnia. We had another who kept up the caffeine after lunch that was causing RLS like symptoms. Also, did you stop anything else? Posters also may stop a benzo or antidepressant etc, and can have lasting RSL like effects and insomnia. Read around here and check out the Talkzone link on top menu. Dr J writes it takes 2-3 mos for receptors to reform and you're almost there! he says sleep is the last to return. Best, P

_________________
Did well on Suboxone. Stopped May 2011.
Stopping went well -- its the staying stopped -- where the real work begins.
Coming here 'keeps recovery green'.


Top
 Profile  
 
PostPosted: Mon Apr 17, 2017 3:55 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
So rule had it right (not surprised). Dropping from 24 to nothing in 4 months is awfully quick.

Agree with Pelican too.. Likely almost there. RSL the worst. I genuinely can't stand that and wish they'd come up with some sort of medication. Of course opiates work like a charm for RSL. I had it anyway, periodically, well before I got hooked, and the opiates completely blocked it. Naturally they came back with a vengeance.

To tell you the truth I worry that when I finally taper off subs I'll have to deal with it for the rest of my life.
Not looking forward.


Top
 Profile  
 
PostPosted: Mon Apr 17, 2017 8:32 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1553
I've posted this before and I don't want to sound like a broken record....

Hey, do people even KNOW what the 'broken record' reference means? For you young folks, if those old vinyl things had a scratch, the stylus (needle) would skip back in the track, causing the same sound to repeat 33 and 1/3 times per minute....

It is important to remember that you are not dealing with 'buprenorphine withdrawal'; you are dealing with opioid withdrawal. Or more accurately, you are experiencing reduced activity in your endorphin pathways caused by tolerance to opioids.

Once opioid tolerance is established, the person has only a couple options. One option is to correct that tolerance, by stopping exogenous opioids and allowing the body to manufacture new, normal opioid receptors. A second option is to maintain elevated tolerance by staying on opioids- either agonists or the partial agonist buprenorphine. A third option is to gradually reduce tolerance, by tapering off exogenous opioids at a rate that is slow-enough to minimize withdrawal.

Understand that all of those symptoms that you described are not 'buprenorphine withdrawal' symptoms; they are opioid withdrawal symptoms. They still suck-- but it is best to know the nature of the demon you're battling!

As has been mentioned, the body will completely recover from elevated tolerance in 2-3 months providing the process is not delayed by taking more opioids. There is something called 'PAWS', or post acute withdrawal syndrome, where symptoms last longer.... but from my perspective those cases look more like major depressive disorder than anything else. I think that acute withdrawal sometimes throws people into an episode of depression, but others will disagree and believe that PAWS is a distinct condition.

I will promise you, twisted, that if you avoid opioids and do some 'self-maintenance', you will feel great by mid-May. I'll ask you to get some physical activity in every day. Take a walk around the block every morning or night. Get 7-8 hours of sleep. Stay hydrated. Eat healthy foods. If you REALLY want to feel great, do a set of pushups an sit-ups every morning. You WILL feel better, for certain. In the meantime, stick around the forum and help out the next guy!


Top
 Profile  
 
PostPosted: Mon Apr 24, 2017 10:04 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 17, 2017 4:49 pm
Posts: 5
Im takinf nothing. Starting sleeping better about 5 days ago. Wish these sweaty pits would go away lol. Im telling my mind feels clear now though. Cant really explain how awakened i feel


Top
 Profile  
 
PostPosted: Mon Apr 24, 2017 10:07 pm 
Offline
Average Poster
Average Poster

Joined: Fri Mar 17, 2017 4:49 pm
Posts: 5
My sister is getting married in oct an im walking her down the isle so i really hope im awesome by then. I have zero depression for the guy that asked. I did the first 3 weeks though really bad. Anything upset me


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group